If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Blood pressure battles

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Blood pressure battles

    [Blood pressure battles]

    Author: Arnold (---.linear.com)

    Date: 08-07-02 18:07

    Hi,

    This is my first post to this message board. I was diagnosed

    with symmetric HCM about 7 years ago. I am fortunate because my

    symptoms are fairly mild. One issue I have had is that I have

    been battling moderately high blood pressure and recently, I have

    started to take my blood pressure more seriously since it

    hasn't been going down. It typically runs 140/95. My previous

    cardiologist boosted my prescription meds from 120mg of

    Verapamil, up to 240mg of verapamil and added 20mg of Zestril

    over the last 4 years and I think it has had little/no effect. A

    recent echo seems to indicate my thickening has decreased

    by 2mm. I have recently added to my routine better eating habits,

    eliminating salt from my diet as much as possible, and have started a

    moderate exercise program.

    I also recently moved to higher altitudes (sea level to 6000 feet), I am not

    sure how altitude may affect me in the long run.

    I am wondering if anyone has had similar battles, and what it took

    to get the blood pressure down. I tried attenolol (sp?) once, and that almost

    killed me.....slowed my heart rate way to low....

    Any advice will be given serious consideration. Thanks.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Blood pressure battles]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 08-07-02 20:11

    Hi

    Well, the best suggestion I can think of is to recommend that you call the office and get the name of an HCM specialist. Differences in echos and echo techs make small changes like 2mm not necessarily completely accurate, but even if the hypertrophy is less, it doesn't mean that the HCM is going away. HCM is a combination of tissue organization and hypertrophy, and nothing we have so far can change the actual structure of the heart muscle cells to be normal again.

    Everyone is different, but perhaps a small dose of a newer beta-blocker would be worth considering --assuming the HCM specialist thinks so, too.

    It sounds like you are doing all the right things but could benefit from seeing someone who really knows HCM very well and can take your treatment to the next level.

    take care

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Blood pressure battles]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 08-07-02 20:43

    Arnold,

    I would be a little concerned about the Zestril, while yes it can help lower b/p it also can increase your ejection fraction... which is normally above average in those with HCM. I would tak to your doctor regarding this drug and why it is being used. For further information on Zestril go to http://www.zestril-us.com/

    Your changes in eating habits and excersise are wonderful and should help you maintian a lower b/p.

    If there is anything else we can help with just let us now.

    Best wishes,

    Lisa
    NOTE: This is a post from the previous forum message board.
Working...
X